Facebook Pixel

I had unsafe sex on June 23rd. Took plan b within an hour. My period is due on July 11th.

By July 8, 2015 - 11:06pm
Rate This

can I be pregnant? I'm having really bad pms symptoms now. Or what I hope are pms symptoms. I took s pregnancy test yesterday and it was negative. I'm been spotting brown discharge for 2 days now. Is this normal ?

Add a Comment6 Comments


Hello Melissa466,

Welcome to the EmpowHER community and thank you for reaching out to us with your concern about your period, cramping and spotting after taking Plan B.

The spotting on July 6 was break through bleeding caused by Plan B. Some women experience changes in their menstrual cycle as a side effect of the pill. Their next period can start earlier or later than expected, but not by more than five days.

I am not aware that Plan B can worsen PMS.


July 9, 2015 - 5:42am
(reply to Maryann Gromisch RN)

Thank you for ur reply. Should I take another pregnancy test if my period doesn't come on July 11th? I'm been spotting for 4 days now.

July 9, 2015 - 9:56pm
Guide (reply to Melissa466)

Hi Melissa486,

Give it until July 16. As I mentioned in my prior reply, a reported side effect is changes in the menstrual cycle. Your next period could come earlier or later, but not by more than five days.


July 10, 2015 - 6:52am
(reply to Maryann Gromisch RN)

Hi there,
I got a very light period yesterday. It's very light. Am I in the clear ? Should I still take a pregnancy test on July 16th?

July 12, 2015 - 8:50am
Guide (reply to Melissa466)

Hello Melissa466,

No, you do not need to test. Another change to the menstrual side, which is a reported side effect of any emergency contraceptive, is the next period flow can be lighter or heavier than normal.


July 13, 2015 - 9:18am
(reply to Maryann Gromisch RN)

Thank you. You gave peace of mind.

July 13, 2015 - 9:24am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!